Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 280, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 25, 2006, 5:39 PM CDT for Woods County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2006, 5:39 PM CDT (22:39 UTC)
- Expired
- May 25, 2006, 6:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Woods County, OK
The radar
The Vance AFB radar (KVNX), 66 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 2387 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:57 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, May 25, 2:57 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 257 PM CDT THU MAY 25 2006 .DISCUSSION... A FRONT... THAT WAS ACROSS NORTHERN OK THIS MORNING... WILL SLOWLY LIFT NORTHWARD ACROSS NORTHERN OK/PANHANDLES INTO KS THE REST OF THIS AFTN/EVENING. A DRYLINE HAS ALSO DEVELOPED THIS AFTN ACROSS TX PANHANDLE/WEST TX. TSTMS HAVE BEGUN TO DEVELOP IN EASTERN NM THIS AFTN. THESE STORMS AND ANY TSTMS THAT MAY DEVELOP ALONG THE DRYLINE COULD MOVE EAST INTO WESTERN PORTIONS OF THE FA TONITE. HOWEVER... THE BETTER CHANCE FOR TSTMS IN FA WILL BE LATER TONITE ACROSS NORTHERN OK AS LLJ STRENGTHENS AND INTERACTS WITH THE FRONT. A SHORTWAVE OVR THE SW U.S. TODAY WILL SLOWLY MOVE EAST OVR THE NEXT 24-36 HRS. THIS SHORTWAVE WILL CAUSE A STRENGTHENING OF THE LLJ OVR THE AREA TONITE. AS THE LLJ INTERACTS WITH THE FRONT...ADDITIONAL TSTMS CUD DEVELOP ACROSS KS/NORTHERN OK AND MOVE SOUTHEAST OVERNITE INTO FRI MORNING. INSTABILITY MAY BE SUFFICIENT FOR A FEW OF THESE STORMS TO BECOME SEVERE. A DRYLINE WILL AGAIN DEVELOP WEST OF THE AREA IN THE TX PANHANDLE FRI. THE DRYLINE COMBINED WITH HEATING AND LIFT DUE TO THE SHORTWAVE CONTINUING TO SLOWLY MOVE EASTWARD MAY PROVIDE ENOUGH LIFT TO OVERCOME THE CAP NEAR THE DRYLINE. THESE STORMS COULD THEN MOVE INTO WESTERN PORTIONS OF THE FA LATE FRI AFTN/EVENING. THE DRYLINE WILL CONT TO MOVE BACK TO THE WEST AT NIGHT AND EASTWARD DURING THE DAY OVER THE WEEKEND INTO EARLY NEXT WEEK. THE BNDRY IS EXPECTED TO BE A LITTLE BIT CLOSER TO THE FA EACH DAY. WARM TEMPS ALOFT WILL BE A PROBLEM FOR CONVECTION TO DEVELOP EACH DAY... BUT WITH HEATING AND CONVERGENCE ALONG THE BNDRY A FEW TSTMS MAY BE ABLE TO FORM. WITH SW FLOW ALOFT... ANY STORMS THAT DEVELOP COULD MOVE EASTWARD INTO AT LEAST WESTERN PORTIONS OF THE FA. AFTER MONDAY... MODELS SHOWING UPR RIDGE BEGINNING TO BUILD INTO THE SOUTHERN PLAINS CAUSING HOT TEMPS WITH MINIMAL CHANCES OF TSTMS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 94 71 92 / 10 10 10 10 HOBART OK 71 97 71 95 / 20 20 20 20 WICHITA FALLS TX 71 97 72 94 / 10 10 10 10 GAGE OK 69 98 69 95 / 30 20 20 10 PONCA CITY OK 69 94 71 93 / 30 20 10 10 DURANT OK 71 93 72 92 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 20/25
Hazardous weather outlook, May 25, 12:45 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1245 PM CDT THU MAY 25 2006
OKZ004>048-050>052-TXZ083>090-261200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1245 PM CDT THU MAY 25 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS TONIGHT ACROSS PARTS OF
NORTHERN OKLAHOMA.
LOCATION...
NORTH OF A LINE FROM WOODWARD TO ENID.
TIMING...
10 PM UNTIL 7 AM...
IMPACTS...
WINDS TO 60 MPH AND QUARTER SIZE HAIL.
RECOMMENDED ACTIONS...
EMERGENCY MANAGERS AND STORM SPOTTER GROUPS ACROSS THE RISK AREA
SHOULD MONITOR FOR THE POSSIBILITY OF SEVERE WEATHER OVERNIGHT.
DISCUSSION...
SCATTERED TO PERHAPS WIDESPREAD THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS KANSAS TONIGHT...IN RESPONSE TO THE LIFTING OF MOIST
AND UNSTABLE AIR NEAR AND NORTH OF A WEAK FRONTAL BOUNDARY...THAT
WILL REMAIN CLOSE TO THE KANSAS...OKLAHOMA BORDER. STORMS MAY
DEVELOP BY EARLY EVENING ACROSS WESTERN KANSAS...WITH MOVEMENT
TOWARD THE SOUTHEAST AT 25 MPH. INSTABILITY AND SHEAR WILL SUPPORT
THE POSSIBILITY OF QUARTER SIZE HAIL AND WINDS TO 60 MPH. LATER IN
THE NIGHT...AN OUTFLOW BOUNDARY MAY PUSH THE FRONT FARTHER
SOUTH...ALLOWING MORE STORMS TO DEVELOP ACROSS THE RISK AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...35 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING ACROSS NORTH
CENTRAL OKLAHOMA. THERE WILL ALSO BE A SLIGHT CHANCE OF
THUNDERSTORMS REDEVELOPING ACROSS EXTREME WESTERN OKLAHOMA FRIDAY
AFTERNOON NEAR A WEST TEXAS DRYLINE. ALTHOUGH SHEAR WILL BE WEAK...A
FEW STORMS MAY APPROACH SEVERE LEVELS. OTHERWISE...THE DRYLINE IS
FORECAST TO REMAIN CLOSE TO AREA SATURDAY THROUGH MONDAY...
SUPPORTING CONTINUED THUNDERSTORM CHANCES ACROSS WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
JAMESIn the hours before
Special weather statement, May 25, 5:18 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 518 PM CDT THU MAY 25 2006 OKZ010-252230- WOODWARD OK- 518 PM CDT THU MAY 25 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF ALABASTER CAVERNS STATE PARK AT 518 PM CDT...MOVING NORTHEAST AT 5 MPH. THIS STORM IS INTENSIFYING. SMALL HAIL AND WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. MAXWELL
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 47 min |
| May 25, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.